Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Aug 17, 2012, 4:33 PM EDT for Franklin County, Florida. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2012, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 17, 2012, 6:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2581 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 17, 2:29 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 17, 2:29 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EDT Fri Aug 17 2012 .NEAR TERM [Through Tonight]... Forecast this evening is largely dependent on ongoing convective activity. Much of the area has been slow to fire today and as a result, rain chances across portions of Southern Georgia look rather low tonight with better chances further south. The convection this evening will continue to be largely diurnally driven with rain chances diminishing over land shortly after sunset and increasing over the marine area after midnight. && .SHORT TERM [Saturday Through Sunday Night]... Our region will remain within the large scale East Coast trough through the period. Over the next couple of days, shortwaves will move through this flow from time to time enhancing the potential for afternoon showers and thunderstorms. Timing of these impulses will make the forecast challenging. Model guidance is rather high with rain chances through Sunday night and see no convincing reason to deviate given the available deep layer moisture. Will continue the previous thinking of keeping 60 to 70 percent pops in the forecast through the short term period in the afternoon. && .LONG TERM [Monday through Friday]... With the mean upper level trough expected to remain quite persistent across the eastern half of the U.S. through much (if not all) of the upcoming week, impulses of energy rounding the base of the Trof over the Southeast will combine with plenty of deep layer moisture to keep above normal PoPs in the fcst throughout the period. Also, with the increased cloud cover during the day, the effects of the more typical afternoon sea breeze will be limited, and high temps should average a bit below climo values. While there still appears to be some chance of a brief break in this pattern on Tue or Wed., the global models appear to be closing this potential "hole" with subsequent runs, with yet another more southward moving shortwave developing to our west. This new shortwave may even enhance PoPs and QPF further than what is currently fcst. While this does NOT appear to be the best stretch of good "Beach Weather" by any means, the possibility of a good stretch of widespread rainfall will certainly help many areas to continue to chip away at our long term ongoing drought. && .AVIATION [Through 18Z Saturday]... Thunderstorms are beginning to develop with widespread coverage near the sea-breeze and should affect ECP and TLH first, generally prior to 22z. VLD may be affected a little later as storms spread inland (20-00z). There is less confidence in storms affecting DHN and ABY, and the TEMPO group with TS was pared back to VCTS at ABY to reflect this lower confidence. MVFR/IFR in and near the storms, which may impact routes in and out of ECP and TLH in particular. Fog overnight will depend on how quickly any cloud debris from storms clears out. Brief MVFR included at the northern terminals (DHN, ABY, VLD) where storms may be more isolated and thus cloud cover may be more limited this evening. && .MARINE... Expect west to southwest winds to remain in place across the marine area through much of the period. Increases in winds to 10 to 15 knots will be possible each afternoon due to the sea breeze circulation near the coast each day. && .FIRE WEATHER... Typical of this wet summer pattern, Afternoon Relative Humidities will remain well above critical levels over the next several days and, and therefore, conditions will remain safely above Red Flag levels. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/SHORT TERM/MARINE...Godsey LONG TERM...Gould AVIATION...Lamers FIRE WEATHER...Fournier
Hazardous weather outlook, Aug 17, 3:40 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT FRI AUG 17 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-181945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 340 PM EDT FRI AUG 17 2012 /240 PM CDT FRI AUG 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. CONDITIONS DO NOT APPEAR QUITE AS FAVORABLE FOR STRONG TO SEVERE STORMS AS THEY DID THIS MORNING...BUT A STORM OR TWO COULD STILL BRIEFLY BECOME MARGINALLY SEVERE...WITH DIME TO QUARTER SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS FROM 40 TO 60 MPH. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UNSETTLED WEATHER PATTERN WILL CONTINUE WITH LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING WELL INTO NEXT WEEK. EACH DAY WILL SEE ANOTHER CHANCE FOR ISOLATED SEVERE STORMS AND LOCALIZED AREAS OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/HARRIGAN/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:12 PM EDT | Special Weather Statement | TAE | Jackson | 33 min |
| Aug 17, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 25 min |
| Aug 17, 4:35 PM EDT | Special Weather Statement | TAE | Lanier | 25 min |
| Aug 17, 4:58 PM EDT | Special Weather Statement | TAE | Seminole | 47 min |
| Aug 17, 5:58 PM EDT | Special Weather Statement | TAE | Houston | 62 min |
| Aug 17, 6:23 PM EDT | Special Weather Statement | TAE | Dale | 37 min |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.